For a few weeks been having some VERY annoying issues going on. Constant pain in legs (bones and muscular), arm pain, back pain, and EXTREME fatigue. I went to see my GP and had some tests run. NCS/EMG showed bilaterial carpul tunnel (arms and hands going to sleep). Blood work was all normal except: ANTI-STREPTOLYSIN O SCRREN WAS 168. ANTI-NUCLEAR ANTIBODY SCREEN WAS POSITIVE. ANTI-NUCLEAR ANIBODY TITER WAS 1:640.
Can anyone shed any light on these results? I am being referred to a Rhumotologist but curiious as to what all this might mean.
anti nuclear antibody (ANA) inicates a possible autoimmune disorder.
Normally these antibodies are not detected, but when they are in your lab work, they will wash the serum until they don't see the antibody anymore. So each time they wash it they double he value. So it starts w/ 1:40, then 1:80, then 1:160, then 1:320, etc. So yours (1:640) had been washed 5Xs before they couldn't see the antibody. (I think I'm telling this right....5 or 6Xs.) 640 is considered a significant #.
There should have been a pattern too. Check your lab for a pattern.
ANTI-STREPTOLYSIN O SCRREN
I was not famiar w/ this, so I looked it up.
Not sure what this means. I'll try to read it tomorrow when my mind is clearer.
Absolutely, sun expossure will affect the ANA results. It will cause the ANA to be elevated. My suggestion is to STAY OUT of the sun until right before your appointment w/ your dr. or the ANA repeat. THEN SPEND ABOUT 10 OR 15 MIN. IN THE SUN JUST PRIOR TO YOUR DR. APPT. If you have lupus, it will help w/ the diagnosis process. Some have gone as long as 15 years w/o a diagnosis. Which is too long to suffer through these horrible symptoms.
Did you find out your ANA pattern yet. Be sure and get copies of everything and keep them in a file.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.